Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2001, 10:39 AM EDT for Fannin County, Gilmer County, Murray County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 10:39 AM EDT (14:39 UTC)
- Expired
- Jun 22, 2001, 11:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Fannin County, GA, Gilmer County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 145 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 221440
SVRATL
GAC111-123-213-221515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 AM EDT FRI JUN 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 1115 AM EDT
* AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ETON...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ETON AND
CHATSWORTH.
WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3483 8488 3470 8472 3468 8.449 3497 8436
3499 8472What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:45 AM EDT, 6 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 3:45 AM EDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 AM EDT FRI JUN 22 2001 BROAD UPPER TROF TO DRIFT EAST AND DEEPEN OVER EASTERN U.S. DURING SHORT TERM PERIOD. COLD FRONT TO MOVE INTO EXTREME NORTHWEST GEORGIA THIS MORNING...NEARING AN ATLANTA TO ATHENS LINE BY THE END OF THE DAY. FRONT APPEARS TO MAKE LITTLE PROGRESS SOUTHWARD FRIDAY NIGHT AND MEANDERS SOMEWHERE ACROSS NORTHCENTRAL GEORGIA INTO SATURDAY ...BEFORE FINALLY PUSHING INTO CENTRAL GEORGIA BY THE END OF THE DAY. PREVIOUS FORECAST WITH GOOD CHANCE TO LIKELY POPS LOOK GOOD FOR TODAY...AND WILL NEED TO CONTINUE SIMILAR POPS INTO FRIDAY NIGHT...EXCEPT EXTREME NORTH (THAT AREA BEHIND THE FRONT). MODELS SHOW SOME DRIER AIR WORKING INTO NORTH GEORGIA FRIDAY NIGHT BEHIND THE FRONT...AND SHOULD BE ABLE TO LIMIT CHANCE POPS TO CENTRAL GEORGIA ON SATURDAY. WILL END ALL PRECIP BY SATURDAYNIGHT EXCEPT EXTREME SOUTHEAST PORTION OF COUNTY WARNING AREA WHERE COULD SEE A FEW SHOWERS/TSTORMS LINGERING INTO THE EVENING. HIGH PRESSURE BUILDS ACROSS THE AREA SUNDAY WITH FRONT MOVING OFF THE GEORGIA COAST. DRY FORECAST TO CONTINUE INTO MONDAY. EXTENDED PROGGS SHOW HIGH PUSHING OFFSHORE MONDAY NIGHT/TUESDAY WITH MOISTURE RETURNING AND A CHANCE FOR AFTERNOON/EVENING SHOWERS/TSTORMS TUESDAY INTO THURSDAY. FCSTID = 49 ATL 82 64 82 64 / 70 40 10 10 AHN 83 65 83 62 / 60 50 10 10 GVL 82 64 82 62 / 60 50 10 10 RMG 82 62 84 60 / 70 20 10 10 CSG 87 68 85 65 / 60 60 20 10 MCN 87 68 85 65 / 50 60 30 10 .FFC... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAIABLE AT FLUS42 KFFC
In the hours before
Special weather statement, Jun 22, 5:30 AM EDT, 5 hours 9 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221500- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT FRI JUN 22 2001 ...A FEW SEVERE THUNDERSTORMS EXPECTED LATER TODAY AND THIS EVENING... .SYNOPSIS... A SLOW MOVING COLD FRONT APPROACHING THE TENNESSEE VALLEY THIS MORNING...WILL MOVE TO CENTRAL GEORGIA OVERNIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE HAIL OF 1 INCH OR LESS...AND DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY AREA WILL BE ANYWHERE OVER NORTH AND CENTRAL GEORGIA. THE MOST LIKELY TIME WILL BE FROM LATE THIS MORNING...INTO THE EVENING HOURS. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA AHEAD OF THE COLD FRONT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE TODAY. LIFTED INDICES ARE FORECAST IN THE MINUS 3 TO MINUS 6 RANGE...WITH CAPES AS HIGH AS 2000. A SHORT WAVE WILL ALSO BE APPROACHING...AND WILL AID LARGE SCALE UPWARD VERTICAL MOTION ACROSS THE AREA. .FOR SPOTTERS... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE U SITUATION AND BE READY FOR ACTIVATION LATER TODAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 28 min |
| Jun 21, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 25 min |
| Jun 21, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Jun 21, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 37 min |
| Jun 21, 9:04 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 26 min |
| Jun 22, 10:26 AM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 34 min |
| Jun 22, 12:31 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 29 min |
| Jun 22, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 51 min |
| Jun 22, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 51 min |
| Jun 22, 1:01 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 44 min |
| Jun 22, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 51 min |
| Jun 22, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 37 min |
| Jun 22, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 35 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton | 52 min |
| Jun 22, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 42 min |
| Jun 22, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 40 min |
| Jun 22, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 40 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Madison, Oglethorpe | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.